MICHAEL LEVY, M. D.; MICHAEL W. GOODMAN, M.D.; BRUCE J. VAN DYNE, M.D.; HATTON W. SUMNER, M.D.
Three cases of carbamazepine-induced granulomatous hepatitis are reported. Each patient had ingested carbamazepine for less than 1 month before presenting with a febrile illness suggestive of biliary tract infection. After withdrawal of carbamazepine, symptoms disappeared rapidly. Histologically, all patients had granulomatous hepatitis. Two patients also had acute cholangitis. Carbamazepine-induced liver injury can be confused clinically and pathologically with biliary tract infection.
MICHAEL LEVY, MICHAEL W. GOODMAN, BRUCE J. VAN DYNE, HATTON W. SUMNER. Granulomatous Hepatitis Secondary to Carbamazepine. Ann Intern Med. 1981;95:64–65. doi: 10.7326/0003-4819-95-1-64
Download citation file:
Published: Ann Intern Med. 1981;95(1):64-65.
Gastroenterology/Hepatology, Liver Disease, Neurology, Seizure Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use